EconPapers    
Economics at your fingertips  
 

Dynamic derivative strategies with stochastic interest rates and model uncertainty

Marcos Escobar, Sebastian Ferrando and Alexey Rubtsov

Journal of Economic Dynamics and Control, 2018, vol. 86, issue C, 49-71

Abstract: We obtain a closed-form solution to the investment problem of an ambiguity averse investor in complete and incomplete markets with stochastic changes in volatility and interest rates. The investor can have different levels of uncertainty about the dynamics of stock price, interest rates, and stock price volatility. We employ the Continuum-Generalized Method of Moments to estimate the model parameters based on S&P500 and 10-year Treasury bond prices data. Most importantly, we demonstrate the relevance of modelling ambiguity jointly, instead of modelling it separately for each variable. In addition, we find that in the incomplete markets bond investment is quite sensitive to the interest rate ambiguity, whereas volatility ambiguity does not have any substantial effect on the optimal portfolio. Welfare loss analysis reveals that ignoring volatility ambiguity can be very costly in complete markets and ignoring interest rate ambiguity results in somewhat significant and similar losses in both types of market.

Keywords: Robust portfolio choice; Ambiguity; Stochastic volatility; Stochastic interest rates; Welfare loss (search for similar items in EconPapers)
JEL-codes: G11 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165188917302026
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:dyncon:v:86:y:2018:i:c:p:49-71

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-05-18
Handle: RePEc:eee:dyncon:v:86:y:2018:i:c:p:49-71